Alert archive / California / Frost Advisories in 2013
Frost Advisory 39, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Sep 17, 2013, 2:44 AM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Sep 18, 2013, 1:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2013, 2:44 AM PDT (09:44 UTC)
- In effect from
- Sep 18, 2013, 1:00 AM PDT
- Expired
- Sep 18, 2013, 8:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2368 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171 WWUS76 KMFR 170944 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 244 AM PDT TUE SEP 17 2013 ...COLD THE NEXT TWO NIGHTS EAST OF THE CASCADES AND IN PORTIONS OF NORTHERN CALIFORNIA... .A COLD FRONT WILL PASS THROUGH THE AREA TODAY BRINGING A COLDER AIR MASS INTO THE REGION. CLEARING SKIES AND LIGHT WINDS TONIGHT INTO WEDNESDAY MORNING WILL ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING OVER MUCH OF THE EAST SIDE IN OREGON AND OVER PORTIONS OF NORTHERN CALIFORNIA. IT WILL BE A FEW DEGREES HIGHER WEDNESDAY NIGHT INTO THURSDAY MORNING, BUT TEMPERATURES WILL STILL FALL BELOW FREEZING IN MANY LOCATIONS. CAZ084-085-ORZ029>031-172300- /O.UPG.KMFR.FZ.A.0010.130918T0600Z-130918T1500Z/ /O.NEW.KMFR.FR.Y.0039.130918T0800Z-130918T1500Z/ /O.NEW.KMFR.FZ.W.0022.130918T0800Z-130918T1500Z/ /O.NEW.KMFR.FZ.A.0011.130919T1000Z-130919T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 244 AM PDT TUE SEP 17 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. IN ADDITION...A FREEZE WATCH HAS BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * TEMPERATURES: LOWS OF 25 TO 35 DEGREES WILL BE COMMON LATE TONIGHT INTO WEDNESDAY MORNING. FREEZING TEMPERATURES ARE POSSIBLE AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING. * LOCATIONS IN THE FREEZE WARNING INCLUDE: LAKEVIEW...ALTURAS... CHILOQUIN...SPRAGUE RIVER. * LOCATIONS IN THE FROST ADVISORY INCLUDE: KLAMATH FALLS...TULELAKE AND DORRIS. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-172300- /O.UPG.KMFR.FZ.A.0010.130918T0600Z-130918T1500Z/ /O.NEW.KMFR.FR.Y.0039.130918T0800Z-130918T1500Z/ /O.NEW.KMFR.FZ.W.0022.130918T0800Z-130918T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MCCLOUD 244 AM PDT TUE SEP 17 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES: LOWS OF 25 TO 35 DEGREES WILL BE COMMON LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATIONS IN THE FREEZE WARNING INCLUDE: RURAL AREAS EAST OF MCCLOUD. * LOCATIONS IN THE FROST ADVISORY INCLUDE: MCCLOUD * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPILDE
3 follow-up statements
270 WWUS76 KMFR 172141 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 241 PM PDT TUE SEP 17 2013 ...COLD THE NEXT TWO NIGHTS EAST OF THE CASCADES AND IN PORTIONS OF NORTHERN CALIFORNIA... .A COLD FRONT WILL PASS THROUGH THE AREA TODAY BRINGING A COLDER AIR MASS INTO THE REGION. CLEARING SKIES AND LIGHT WINDS TONIGHT INTO WEDNESDAY MORNING WILL ALLOW TEMPERATURES TO FALL TO NEAR OR BELOW FREEZING OVER MUCH OF THE EAST SIDE IN OREGON AND OVER PORTIONS OF NORTHERN CALIFORNIA. IT WILL BE A FEW DEGREES HIGHER WEDNESDAY NIGHT INTO THURSDAY MORNING... BUT TEMPERATURES WILL STILL FALL BELOW FREEZING IN MANY LOCATIONS. CAZ084-085-ORZ029>031-181500- /O.CON.KMFR.FZ.W.0022.130918T0800Z-130918T1500Z/ /O.CON.KMFR.FR.Y.0039.130918T0800Z-130918T1500Z/ /O.CON.KMFR.FZ.A.0011.130919T1000Z-130919T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...BEATTY... BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER...LAKEVIEW 241 PM PDT TUE SEP 17 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. * TEMPERATURES: LOWS OF 25 TO 35 DEGREES WILL BE COMMON LATE TONIGHT INTO WEDNESDAY MORNING. FREEZING TEMPERATURES ARE POSSIBLE AGAIN WEDNESDAY NIGHT INTO THURSDAY MORNING. * LOCATIONS IN THE FREEZE WARNING INCLUDE: LAKEVIEW...ALTURAS... CHILOQUIN...SPRAGUE RIVER. * LOCATIONS IN THE FROST ADVISORY INCLUDE: KLAMATH FALLS... TULELAKE AND DORRIS. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-181500- /O.CON.KMFR.FZ.W.0022.130918T0800Z-130918T1500Z/ /O.CON.KMFR.FR.Y.0039.130918T0800Z-130918T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MCCLOUD 241 PM PDT TUE SEP 17 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. * TEMPERATURES: LOWS OF 25 TO 35 DEGREES WILL BE COMMON LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATIONS IN THE FREEZE WARNING INCLUDE: RURAL AREAS EAST OF MCCLOUD. * LOCATIONS IN THE FROST ADVISORY INCLUDE: MCCLOUD * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PETRUCELLI
127 WWUS76 KMFR 180924 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 224 AM PDT WED SEP 18 2013 CAZ084-085-ORZ029>031-182300- /O.CON.KMFR.FZ.W.0022.000000T0000Z-130918T1500Z/ /O.CON.KMFR.FR.Y.0039.000000T0000Z-130918T1500Z/ /O.CON.KMFR.FZ.A.0011.130919T1000Z-130919T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... ALTAMONT...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST... SPRAGUE RIVER...LAKEVIEW 224 AM PDT WED SEP 18 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * TEMPERATURES: CLOUD COVER IS HOLDING TEMPERATURES UP IN SOME LOCATIONS EARLY THIS MORNING...BUT WHERE SKIES ARE CLEAR...LOWS OF 25 TO 35 DEGREES WILL BE COMMON. FREEZING TEMPERATURES ARE POSSIBLE AGAIN TONIGHT INTO THURSDAY MORNING. * LOCATIONS IN THE FREEZE WARNING INCLUDE: LAKEVIEW...ALTURAS... SPRAGUE RIVER. * LOCATIONS IN THE FROST ADVISORY INCLUDE: CHILOQUIN...KLAMATH FALLS...TULELAKE AND DORRIS. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-181500- /O.CON.KMFR.FZ.W.0022.000000T0000Z-130918T1500Z/ /O.CON.KMFR.FR.Y.0039.000000T0000Z-130918T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MCCLOUD 224 AM PDT WED SEP 18 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * TEMPERATURES: LOWS OF 25 TO 35 DEGREES WILL BE COMMON LATE TONIGHT INTO WEDNESDAY MORNING. * LOCATIONS IN THE FREEZE WARNING INCLUDE: RURAL AREAS EAST OF MCCLOUD. * LOCATIONS IN THE FROST ADVISORY INCLUDE: MCCLOUD * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPILDE
278 WWUS76 KMFR 181444 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 744 AM PDT WED SEP 18 2013 CAZ084-085-ORZ029>031-182300- /O.EXP.KMFR.FZ.W.0022.000000T0000Z-130918T1500Z/ /O.EXP.KMFR.FR.Y.0039.000000T0000Z-130918T1500Z/ /O.CON.KMFR.FZ.A.0011.130919T1000Z-130919T1500Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... ALTAMONT...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST... SPRAGUE RIVER...LAKEVIEW 744 AM PDT WED SEP 18 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. * TEMPERATURES: LOWS OF 25 TO 35 DEGREES ARE POSSIBLE LATE TONIGHT INTO THURSDAY MORNING. * LOCATIONS IN THE FREEZE WARNING INCLUDE: LAKEVIEW...ALTURAS... SPRAGUE RIVER...DORRIS AND * LOCATIONS IN THE FROST ADVISORY INCLUDE: CHILOQUIN...KLAMATH FALLS...TULELAKE AND DORRIS. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ082-181545- /O.EXP.KMFR.FZ.W.0022.000000T0000Z-130918T1500Z/ /O.EXP.KMFR.FR.Y.0039.000000T0000Z-130918T1500Z/ SOUTH CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...MCCLOUD 744 AM PDT WED SEP 18 2013 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR $$ PETRUCELLI
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Sep 16, 9:15 PM PDT, 5 hours 29 minutes earlier.
Area forecast discussion, Sep 16, 9:15 PM PDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
915 PM PDT MON SEP 16 2013
.DISCUSSION...THE FORECAST WILL BE UPDATED TO RAISE THE
PROBABILITY OF RAIN AND QUANTITY OF RAIN LATE TONIGHT THROUGH
TUESDAY...ACROSS THE AREA IN THE MORNING AND MAINLY ON THE EAST
SIDE OF THE CASCADES IN THE AFTERNOON. AN UPPER LEVEL TROUGH IS
OFFSHORE, CENTERED NEAR 44N 131W. A SHORTWAVE IN ADVANCE OF THE
AXIS OF THE TROUGH HAS REACHED THE COAST AND IT IS EXPECTED TO
STRENGTHEN AS IT MOVES INLAND EARLY TUESDAY MORNING. ANOTHER
SHORTWAVE IN THE AXIS OF THE TROUGH WILL THEN FOLLOW DURING THE
MID TO LATE MORNING. IN THE AFTERNOON...THE AXIS OF THE TROUGH
WILL TRACK FARTHER INLAND. THERE WILL BE A CHANCE OF LIGHT POST-
FRONTAL SHOWERS IN A MOIST NORTHWEST FLOW ON THE WEST SIDE WHILE
THE EAST SIDE WILL STILL BE IMPACTED BY THE MAIN SHORTWAVE.
FALL DOES NOT BEGIN UNTIL SUNDAY, BUT THIS WILL ARGUABLY BE THE
FIRST DOSE OF FALL-LIKE WEATHER FOR THE AREA. IT ALSO SHOULD BE
NOTED THAT THUNDERSTORMS MAY BE EMBEDDED WITH THESE SHOWERS,AND
WESTERLY WINDS WILL BE GUSTY ON THE EAST SIDE AND OVER THE MOUNTAINS.
BUT, MORE NOTEWORTHY IS THE HIGH PROBABILITY OF MEASUREABLE RAIN
IN AREAS THAT HAVE NOT RECEIVED MUCH THIS MONTH.
THE 00Z GFS DATA IS ARRIVING, COVERING OUT TO FRIDAY SO FAR. IT
STILL INDICATES RIDGING BEGINNING TUESDAY NIGHT WITH A DECREASE OF
CLOUDS AND A COLD NIGHT...ESPECIALLY ON THE EAST SIDE WITH AREAS
OF FREEZING TEMPERATURES. RIDGING WILL START A BRIEF WARMING TREND
ON WEDNESDAY THEN A STRONG SHALLOW INVERSION WEDNESDAY NIGHT IS
LIKELY TO RESULT IN ANOTHER MORNING OF FREEZING EAST SIDE
TEMPERATURES ON THURSDAY. A STRONG COLD FRONT IS LIKELY TO FOLLOW
ON FRIDAY AND THE DECISION BY THE DAY SHIFT TO TREND THE
PROBABILITY OF PRECIPITATION FORECAST HIGHER...ESPECIALLY ON THE
WEST SIDE...LOOKS LIKE A GOOD ONE.
&&
.AVIATION...BASED ON THE 17/00Z TAF CYCLE.
TONIGHT THROUGH TUESDAY MORNING LOW MVFR TO HIGH IFR CEILINGS ARE
LIKELY TO DEVELOP ALONG AND NEAR THE COAST AND UMPQUA BASIN. AN
UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE TOWARD AND THEN ACROSS
DOUGLAS COUNTY LATE TONIGHT THROUGH TUESDAY. THIS WILL CAUSE SHOWERS
AND ISOLATED THUNDERSTORMS, PRIMARILY INLAND FROM THE COAST, WITH THE
GREATEST POTENTIAL FOR THUNDERSTORMS FROM THE CASCADES EASTWARD.
SOME OF THESE STORMS ARE LIKELY TO OCCUR AFTER MIDNIGHT THROUGH
TUESDAY MORNING. THIS LOW WILL BRING CEILINGS AND VISIBILITIES
INTO THE MVFR RANGE AT TIMES ACROSS THE INTERIOR WEST SIDE AS WELL
AS THE EAST SIDE, WITH PARTIAL TERRAIN OBSCURATIONS EXPECTED
THROUGHOUT THE DAY. /FB
&&
.PREV DISCUSSION... /ISSUED 246 PM PDT MON SEP 16 2013/
DISCUSSION...THE FIRST OF SEVERAL TROUGHS TO PASS OVER THE
REGION HAS EXITED TO THE NORTH AND EAST...BUT HAS ALSO LEFT BEHIND
TEMPERATURES THAT ARE CLOSE TO...IF NOT BELOW...SEASONAL NORMALS.
THESE COOLER TEMPERATURES WILL PERSIST THROUGH THE FORECAST
PERIOD...EVEN DROPPING TO WELL BELOW NORMAL VALUES AFTER EACH
SUBSEQUENT FRONTAL PASSAGE...WITH ONE DUE ON TUESDAY...ANOTHER THIS
WEEKEND...AND ONE MORE POSSIBLE EARLY NEXT WEEK.
CONDITIONS WILL REMAIN CLEAR UNTIL LATER THIS EVENING...WHEN THE
FIRST CLOUDS ASSOCIATED WITH AN APPROACHING TROUGH BEGIN TO MOVE
ONSHORE. RAIN SHOWERS COULD BEGIN AT THE COAST BY MIDNIGHT...AND
CHANCE POPS WILL SPREAD INLAND ALL THE WAY TO THE CASCADES BY
SUNRISE....THEN TO THE REMAINDER OF THE FORECAST AREA BY NOON.
SHOWERS WILL BEGIN TO DECREASE IN COVERAGE DURING THE LATE
AFTERNOON...AND ALL PRECIPITATION SHOULD MOVE OUT OF THE AREA BY
TUESDAY EVENING. AN INTERESTING FEATURE WITH THIS SYSTEM IS A
SIGNIFICANT COLD POOL ALOFT...WHICH THE GFS DEPICTS MOVING ONSHORE
LATE TONIGHT AND EARLY TOMORROW MORNING. WITH STEEPENED LAPSE
RATES...THE RESULTING INSTABILITY COULD RESULT IN THUNDERSTORMS
EMBEDDED WITHIN THE SHOWERS OFFSHORE TONIGHT...OVER THE WEST SIDE IN
THE MORNING...AND OVER THE CASCADES AND EAST SIDE THROUGH THE
AFTERNOON. WHILE THERE IS ONLY A SLIGHT CHANCE OF THUNDER WITH THIS
SYSTEM...ANY AREAS THAT DO SEE STRONGER CONVECTION WILL BE THE
LOCATIONS MOST LIKELY TO RECEIVE HEAVIER PRECIPITATION...AS OPPOSED
TO THE LIGHTER RAINFALL AMOUNTS EXPECTED ELSEWHERE.
WITH CLEARING SKIES AND LOWER DEWPOINT...TEMPERATURES THE FOLLOWING
SEVERAL NIGHTS COULD BE THE COLDEST SO FAR THIS SEASON. LOW TEMPS ON
THE EAST SIDE ARE LIKELY TO DROP BELOW FREEZING WEDNESDAY
MORNING...SO HAVE ISSUED A FREEZE WATCH FOR THOSE AREAS MOST LIKELY
EFFECTED. RIDGING OVERHEAD WILL KEEP THE AREA CLEAR AND RAIN FREE
THROUGH THURSDAY.
THE NEXT SYSTEM WILL BEGIN TO PUSH ONSHORE FRIDAY. MODELS HAVE
GRADUALLY SLOWED THIS SYSTEM DOWN RUN-TO-RUN...BUT CONFIDENCE IS
VERY HIGH THAT THE EVENT WILL BEGIN FRIDAY. ENSEMBLE MEMBERS ARE
VERY MUCH IN AGREEMENT WITH THIS SYSTEM DESPITE THE TIME RANGE...AND
DEPICT A DEEP TROUGH OVER THE WEST COAST FRIDAY INTO SATURDAY. WHILE
THERE IS STILL SOME UNCERTAINTY IN THE DETAILS OF THIS PACIFIC
STORM...THERE IS A HIGH LIKELIHOOD THAT SEVERAL OF THE NORMAL EFFECTS
OF SUCH A SYSTEM WILL BE PRESENT...INCLUDING STRONG
WINDS...ESPECIALLY ALONG THE CAPES AND HEADLANDS AND OTHER COASTAL
AREAS...THE EAST SIDE...AND THE SHASTA VALLEY. POTENTIALLY HEAVY
RAINFALL IS ALSO POSSIBLE...MOST NOTABLY ALONG SOUTHWEST FACING
SLOPES...AND SNOW LEVELS WILL DROP TO THE POINT THAT SNOWFALL IS
POSSIBLE OVER THE HIGHER TERRAIN OF THE CASCADES...INCLUDING MT
SHASTA AND CRATER LAKE. THE DETAILS OF THIS EVENT WILL BE IRONED OUT
OVER THE NEXT SEVERAL FORECAST CYCLES...BUT THE OVERALL IDEA IS THAT
SOUTHERN OREGON AND NORTHERN CALIFORNIA WILL SEE THE FIRST MAJOR
RAINMAKER OF THE WET SEASON...ONE THAT COULD BE A FIRE SEASON ENDING
EVENT IN MUCH OF THE FORECAST AREA. ANOTHER SYSTEM IS POSSIBLE EARLY
NEXT WEEK...BUT SO FAR MODELS HAVE A WIDE SPREAD IN TIMING AND
STRENGTH...SO WITH SUCH LOW CONFIDENCE HAVE KEPT SLIGHT TO CHANCE
POPS THROUGH THE REMAINDER OF THE FORECAST TERM.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
ORZ029>031.
CA...FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING FOR
CAZ082-084-085.
PACIFIC COASTAL WATERS...NONE.
DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 2:44 AM PDT | Freeze Watch | MFR | Modoc, Siskiyou | 36 hr |
| Sep 17, 2:44 AM PDT | Freeze Warning | MFR | Modoc, Siskiyou | 29 hr |
Nearby
Frost Advisories in California, 2013Frost Advisories in Oregon, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.